MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS HBSAG II; TEST, HEPATITIS B

ROCHE DIAGNOSTICS ELECSYS HBSAG II; TEST, HEPATITIS B
Catalog Number 08814848190
Medical Device Problem Codes False Positive Result (1227); Contamination /Decontamination Problem (2895); Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/30/2026
Type of Reportable Event Malfunction
Event or Problem Description
We received an allegation about discrepant results for 1 patient sample tested with elecsys hbsag ii assay on a cobas e 801 msb/msbl analyzer.The initial result was 4.11 coi (tested on 1st e 801 (system b) after centrifugation and interpreted as reactive).The 1st repeat result was 1.43 coi (tested on a 2nd e 801 (system a) after centrifugation and interpreted as reactive).The 2nd repeat result was 0.7 coi (tested on a 3rd e 801 (emergency system) after high-speed centrifugation and interpreted as non-reactive).On (b)(6) 2026: the high-speed centrifuged sample was repeated: the 3rd repeat result was 0.545 coi (tested on system b).The 4th repeat result was 0.563 coi (tested on system a).The 5th repeat result was 0.556 coi (tested on the emergency system).The complete blood count (cbc) sample collected on (b)(6) 2026 was tested: the results were: 1.31 coi (tested on system b).1.25 coi (tested on system a).1.36 coi (tested on the emergency system).After high-speed centrifugation, the results were: 1.04 coi (tested on system b).0.982 coi (tested on system a).1.04 coi (tested on the emergency system).No questionable results were reported outside the laboratory, as the results did not match the patient's clinical diagnosis.
 
Additional Manufacturer Narrative
The cobas e 801 msb/msbl analyzer serial number was (b)(6).Two samples were received for investigation on (b)(6) 2026.The investigation is ongoing.

Brand Name
ELECSYS HBSAG II
Common Device Name
TEST, HEPATITIS B
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key24964541
Report Number1823260-2026-01554
Device Sequence Number4991849
Product Code LOM
UDI-Device Identifier07613336168103
UDI-Public07613336168103
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P160019/S010
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number08814848190
Device Lot Number86355301
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/31/2026
Supplement Date Received by Manufacturer06/30/2026
Initial Report FDA Received Date04/23/2026
Supplement Report FDA Received Date07/22/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age36 YR
Patient SexFemale